Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 244, NWS Shreveport, LA

June 2, 2003Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2003, 2:59 PM CDT for Grant Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2003, 2:59 PM CDT (19:59 UTC)
Expired
Jun 2, 2003, 3:30 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS54 KSHV 021959
SVRSHV
LAC043-022030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT MON JUN 2 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 330 PM CDT

* AT 257 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL GRANT 
PARISH...  OR ABOUT 8 MILES NORTH OF DRY PRONG...MOVING NORTHEAST AT 
40 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 330 PM CDT.

LAT...LON 3174 9261 3161 9256 3164 9240 3175 9249

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:15 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 2, 11:15 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON JUN 2 2003

DROPPED THE LIKELY UP NW TO 50 PERCENT...TWEAKED A FEW TEMPS UP A
CATEGORY OR SO. STILL WAITING TO SEE IF CONVECTIVE EVENT OCCURS.
FRONT MOVING THROUGH CENTRAL OK THIS MORNING IS PROGRESSING
WELL...MAY BE FOCUS FOR CONVECTION LATER TODAY AND TONIGHT. 17

.SHV...NONE.
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 2 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE AND A COOL FRONT WILL MOVE SOUTHEASTWARD
ACROSS THE FOUR STATES REGION LATER THIS AFTERNOON THROUGH TONIGHT.
MEANWHILE...ABUNDANT GULF MOISTURE IS MOVING NORTHWARD IN ADVANCE OF
THE FRONT...INTO EAST TEXAS AND WEST LOUISIANA. SHOWERS AND
THUNDERSTORMS MAY DEVELOP IN THE WARM MOIST SECTOR AHEAD OF THE
FRONT...AS WELL AS ALONG THE FRONT ITSELF. HEAVY RAINFALL IS
POSSIBLE. SOME THUNDERSTORMS MAY ALSO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WING GUSTS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY INTO TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.